Alert archive / California / Beach Hazards Statements in 2018
Beach Hazards Statement 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Jan 1, 2018, 1:14 PM PST for Los Angeles County, California. It took effect at Jan 2, 2018, 6:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2018, 1:14 PM PST (21:14 UTC)
- In effect from
- Jan 2, 2018, 6:00 AM PST
- Expired
- Jan 3, 2018, 12:00 PM PST
- In force
- 30 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2196 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WHUS46 KLOX 012114 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 114 PM PST Mon Jan 1 2018 CAZ034-035-039>041-087-020630- /O.NEW.KLOX.BH.S.0001.180102T1400Z-180103T2000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 114 PM PST Mon Jan 1 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... The National Weather Service in Los Angeles/Oxnard has issued a Beach Hazards Statement for minor tidal overflow, which is in effect from Tuesday morning through Wednesday morning. * HAZARDS...High tides between 7.0 and 7.5 feet are expected each morning through Wednesday, especially between 8 and 10 am. Observed tides are running slightly higher than official predicted tide tables. Surf will remain small Tuesday morning, but should build to around normal by Wednesday morning. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as minor tidal overflow and beach erosion is expected near shore. && $$ Kittell
6 follow-up statements
262 WHUS46 KLOX 020632 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1032 PM PST Mon Jan 1 2018 CAZ034-035-039>041-087-021400- /O.CON.KLOX.BH.S.0001.180102T1400Z-180103T2000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 1032 PM PST Mon Jan 1 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM PST TUESDAY THROUGH WEDNESDAY MORNING... * HAZARDS...High tides between 7.0 and 7.5 feet are expected each morning through Wednesday, especially between 8 and 10 am. Observed tides are running slightly higher than official predicted tide tables. Surf will remain small Tuesday morning, but should build to around normal by Wednesday morning. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as minor tidal overflow and beach erosion is expected near shore. && $$ Hall
263 WHUS46 KLOX 021414 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 614 AM PST Tue Jan 2 2018 CAZ034-035-039>041-087-022215- /O.CON.KLOX.BH.S.0001.000000T0000Z-180103T2000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 614 AM PST Tue Jan 2 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * HAZARDS...High tides between 7.0 and 7.5 feet are expected each morning through Wednesday, especially between 8 and 10 am. Observed tides are running slightly higher than official predicted tide tables. Surf will remain small this morning, but should build to around normal by Wednesday morning. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as minor tidal overflow and beach erosion is expected near shore. && $$ Hall
027 WHUS46 KLOX 022142 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 142 PM PST Tue Jan 2 2018 CAZ034-035-039>041-087-031115- /O.CON.KLOX.BH.S.0001.000000T0000Z-180103T2000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 142 PM PST Tue Jan 2 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * HAZARDS...High tides between 7.0 and 7.5 feet are expected again Thursday morning, focused between 8 and 10 am. Observed tides are running slightly higher than official predicted tide tables. Surf should build to around normal by Wednesday morning. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as minor tidal overflow and beach erosion is expected near shore. && $$
266 WHUS46 KLOX 022220 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 220 PM PST Tue Jan 2 2018 CAZ034-035-039>041-087-031115- /O.CON.KLOX.BH.S.0001.000000T0000Z-180103T2000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 220 PM PST Tue Jan 2 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * HAZARDS...High tides between 7.0 and 7.5 feet are expected again Wednesday morning, focused between 8 and 10 am. Observed tides are running slightly higher than official predicted tide tables. Surf should build to around normal by Wednesday morning. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as minor tidal overflow and beach erosion is expected near shore. && $$
105 WHUS46 KLOX 030924 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 124 AM PST Wed Jan 3 2018 CAZ034-035-039>041-087-032000- /O.CON.KLOX.BH.S.0001.000000T0000Z-180103T2000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 124 AM PST Wed Jan 3 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PST TODAY... * HAZARDS...High tides between 7.0 and 7.5 feet are expected this morning between 8 and 10 am. Observed tides are running slightly higher than official predicted tide tables. Surf should build to around normal this morning. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as minor tidal overflow and beach erosion is expected near shore. && $$ ASR
727 WHUS46 KLOX 031953 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1153 AM PST Wed Jan 3 2018 CAZ034-035-039>041-087-032100- /O.EXP.KLOX.BH.S.0001.000000T0000Z-180103T2000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 1153 AM PST Wed Jan 3 2018 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT NOON PST TODAY... High tides between 7.0 and 7.5 feet are no longer expected in the near term so the Beach Hazards Statement will be allowed to expire at noon. ...PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as minor tidal overflow and beach erosion is expected near shore. && $$ Sweet
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 1, 10:05 AM PST, 3 hours 9 minutes earlier.
Area forecast discussion, Jan 1, 10:05 AM PST, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Los Angeles/Oxnard CA 1005 AM PST Mon Jan 1 2018 Updated Aviation Discussion .SYNOPSIS... Weak offshore flow will allow for some warming across the forecast area through Tuesday. A weak storm system could bring some limited rain to the region. Best chance for areas north of Ventura County. A cooling trend will begin by mid week with the potential for more rain late in the week or weekend. && .SHORT TERM...(TDY-WED) Another morning with impactful fog. GOES16 visible imagery still shows low clouds and fog along the 101 corridor in San Luis Obispo County, but webcams and observations indicate that it is only dense in isolated patches. Los Angeles County has 2 miles of visibility from downtown to Long Beach. Expect it will remain at least hazy most of the day, but conditions should improve with the onset of some wind by around noon. Short term forecast on track. *** From Previous Discussion *** First off, want to wish everyone a Happy New Year moving into 2018. Latest GOES16 Fog Product indicated just patchy stratus across portions the Los Angeles County Coast as well as the Ventura County Valleys and coastal areas. Also some stratus now developing across the Santa Barbara Central Coast and Santa Ynez Valley. More widespread low clouds were moving down across the Salinas River Valley and expanding into much of the northern portion of the San Luis Obispo interior valleys affecting hwy 101 with dense fog occuring at Paso Robles Airport. With stratus filling in quickly, have issued a Dense Fog Advisory for the San Luis Obispo County including the Salinas River Valley through 9 AM. Aloft, more variable high clouds continued to move across areas S of Point Conception this morning. Offshore trends were beginning to strengthen slightly, and this shows up on the satellite as what little stratus there is will likely be pushed to the SE. Synoptically, a short wave ridge will become amplified over California in response to a newly cutoff low at the base of an upper trough around 1000 miles W of of Los Angeles. The combination of the building ridge, and weak offshore surface flow will allow temperatures to increase both today and tomorrow. For today, besides variable high clouds, high temps are expected to be 3 to 8 degrees higher today, then another 1 to 4 degrees warmer on Tuesday as the upper ridge peaks at strength with continued weak offshore flow. Warmest LA/VTU county valleys will be in the mid to upper 70s. with coastal areas areas reaching the lower 70s, and warmest valley locations in the lower 80s on Tuesday. Most other coast and valleys areas will be in the upper 60s to lower 70s. Cooler in the mountains. There will be increasing clouds across the forecast area tonight into Tuesday, with partly cloudy skies on Tuesday. By Tuesday night, the cutoff low will begin to get entrained by the upper steering flow and become positively tilted as it rotates to the NE as it approaches Northern Cal and fills in. The higher resolution NAM- WRF and and mid range GFS and ECMWF do pick up on some limited moisture moving into the Central Coast and with less confidence down the coast to LA County. With the main core and best dynamics of the moisture staying well north, the surface front weakens considerably. This will allow for only light rain for areas N of Point Conception, but there could be some morning drizzle across some LA/VTU locations W of the mountains with limited lift and some low level moisture developing over the area. Most areas N of Point Concepton can expect less than a quarter inch, with most areas to the south seeing less than a tenth of an inch if any. There will be widespread cooling as this weak systems moves into the area Wednesday. 3 to 6 degrees of cooling expected. .LONG TERM...(THU-SUN) There have been some changes in the models in respect to the second storm system for Friday/Saturday. There will be some light lingering moisture left over into early Thursday morning as the first system quickly falls apart. Another elongated upper trough from N to S begins to rotate down from the NE Pacific off the coast of northern California where another cutoff low develops at the base of the trough by Thursday afternoon. This trough now also starts to rotate to the NE towards the CAL/Oregon border. This next system has the ability to pick up some subtropical mositure to the SW. Although current models are indicating much of the moisture being aimed for areas N of Santa Barbara at this time. We have seen these types of systems in the past tapping into decent sub tropical moisture not do a good job in identifying the path or rain amounts correctly. So, confidence is not high with the direction and light amounts with this next system. Also, timing is much slower now, with the bulk of rain now poised to move in over the region Sunday night into Monday. Nevertheless, at this time, models now show another upper disturbance that splits off from the upper low and elongates sw to ne which helps to bring up some of that moisture on a conveyor belt from the SW aiming it now further north Friday/Saturday. So based on current models, it now looks like Socal will be shunned from getting any of the moisture until late in the weekend into Monday. Both models now keep the large cutoff lows well off the coast of NRN Baja/San Diego while another shortwave ridge ahead of the low will likely keep us dry with plenty of clouds moving across the dirty ridge. The models continue to have a tough time staying consistent with large scale features and timing issues. Although it will be relatively cooler by mid week, there is a chance for some warming by Friday into Saturday due the ridge building ahead of the upper low sitting out over the Eastern Pac. It should be quite comfortable temperature wise with periods of clouds through the extended period. && .AVIATION...01/1700Z. At 17Z, the marine layer depth was 200 feet deep at KLAX. The top of the inversion was 3300 feet and 18 degrees Celsius. LIFR cig at KPRB should improve 19-21Z. IFR/MVFR will linger at KCMA,KSMO,KLAX,KLGB,KBUR,KVNY through 20Z, likely lingering longer at KLGB KLAX, with a 30 percent chance of not going VFR until 22Z or not at all. High confidence in VFR through 02Z otherwise. Moderate confidence in improved conditions at KPRB KSBP KSMX tonight. Otherwise moderate confidence in similar to lower flight category threat again tonight in Tuesday, but low confidence on timing and onset. TAF reflects mostly persistence, with a slight bent toward lower cats. KLAX...IFR HZ should go MVFR by 19Z. 80 percent chance of MVFR HZ at 20Z, down to 30 percent chance at 23Z, with a 20 percent chance of MVFR HZ all day. Similar conditions most likely tonight as what occurred last night. 30 percent chance of VLIFR FG 09-16Z. KBUR...30 percent chance of MVFR HZ through 20Z. 30 percent chance of MVFR HZ returning tonight 10-17Z. && .MARINE...01/900 AM. Patchy dense fog with visibility well under 1 mile will remain a concern today, and likely through Wednesday. High confidence in no significant wind or sea conditions through Tuesday. Southerly flow will strengthen late Tuesday night and Wednesday as a weak storm system approaches the area. There is a 70 percent chance for Small Craft Advisory (SCA) north of San Miguel Island Wednesday into Thursday. Large high tides between 7.0 and 7.5 feet will impact the coastal areas each morning through Wednesday. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK...(WED-SUN) There is a chance of rain over a wide area Wednesday thru Saturday. && PUBLIC...Kaplan/jld AVIATION...Kittell MARINE...Kittell SYNOPSIS...Kaplan weather.gov/losangeles
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:35 AM PST | Dense Fog Advisory | LOX | 6 hr |
Nearby
Beach Hazards Statements in California, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.